zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Well posedness for a higher order modified Camassa-Holm equation. (English) Zbl 1170.35087
Summary: We show that the Cauchy problem for a higher order modification of the Camassa-Holm equation is locally well posed for initial data in the Sobolev space $H^s(\Bbb R)$ for $s>s{^{\prime}}$, where $1/4\leqslant s{^{\prime}}<1/2$ and the value of $s{^{\prime}}$ depends on the order of equation. Employing harmonic analysis methods we derive the corresponding bilinear estimate and then use a contraction mapping argument to prove existence and uniqueness of solutions.

35Q53KdV-like (Korteweg-de Vries) equations
35A20Analytic methods, singularities (PDE)
35A05General existence and uniqueness theorems (PDE) (MSC2000)
Full Text: DOI
[1] Bourgain, J.: Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. Part 2: KdV equation, Geom. funct. Anal. 3, 209-262 (1993) · Zbl 0787.35098 · doi:10.1007/BF01895688
[2] Bourgain, J.: On the Cauchy problem for periodic KdV-type equations, J. Fourier anal. Appl., 17-86 (1995) · Zbl 0891.35137
[3] Byers, P.: The Cauchy problem for a fifth order evolution equation, Differential integral equations 16, No. 5, 537-556 (2003) · Zbl 1031.35122
[4] P. Byers, The initial value problem for a KdV-type equation and a related bilinear estimate, dissertation, University of Notre Dame, 2003
[5] Camassa, R.; Holm, D.: An integrable shallow water equation with peaked solitons, Phys. rev. Lett. 71, 1661-1664 (1993) · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[6] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T.: Sharp global well-posedness for KdV and modified KdV on R and T, J. amer. Math. soc. 16, No. 3, 705-749 (2003) · Zbl 1025.35025 · doi:10.1090/S0894-0347-03-00421-1
[7] Fuchssteiner, B.; Fokas, A.: Symplectic structures, their bäklund transformations and hereditary symmetries, Phys. D 4, No. 1, 47-66 (1981) · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[8] J. Gorsky, On the Cauchy problem for a KdV-type equation on the circle, dissertation, University of Notre Dame, 2004
[9] Himonas, A.; Misiołek, G.: The Cauchy problem for a shallow water type equation, Comm. partial differential equations 23, 123-139 (1998) · Zbl 0895.35021 · doi:10.1080/03605309808821340
[10] Himonas, A.; Misiołek, G.: Global well-posedness of the Cauchy problem for a shallow water equation on the circle, J. differential equations 161, 479-495 (2000) · Zbl 0945.35073 · doi:10.1006/jdeq.1999.3695
[11] Kenig, C.; Ponce, G.; Vega, L.: A bilinear estimate with applications to the KdV equation, J. amer. Math. soc. 9, No. 2, 573-603 (1996) · Zbl 0848.35114 · doi:10.1090/S0894-0347-96-00200-7
[12] Kenig, C.; Ponce, G.; Vega, L.: The Cauchy problem for the Korteweg -- de Vries equation in Sobolev spaces of negative indices, Duke math. J. 71, No. 1, 1-21 (1993) · Zbl 0787.35090 · doi:10.1215/S0012-7094-93-07101-3
[13] Kenig, C.; Ponce, G.; Vega, L.: Higher-order nonlinear dispersive equations, Proc. amer. Math. soc. 122, No. 1, 157-166 (1994) · Zbl 0810.35122 · doi:10.2307/2160855
[14] Wang, H.; Cui, S.: Global well-posedness of the Cauchy problem of the fifth-order shallow water equation, J. differential equations 230, No. 2, 600-613 (2006) · Zbl 1106.35068 · doi:10.1016/j.jde.2006.04.008